Alert archive / Florida / Flash Flood Warnings in 2004

Flash Flood Warning 8, NWS Tallahassee, FL

August 12, 2004Dixie County, Florida

NWS Tallahassee, FL issued this flash flood warning at Aug 12, 2004, 1:09 PM EDT for Dixie County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2004, 1:09 PM EDT (17:09 UTC)
Expired
Aug 12, 2004, 4:15 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 147 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTAE 121711
FFWTLH
FLC029-122015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM EDT THU AUG 12 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES A

* FLASH FLOOD WARNING FOR...
  DIXIE COUNTY IN FLORIDA
  THIS INCLUDES CROSS CITY

* UNTIL 415 PM EDT

* AT 105 PM EDT(1205 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN OVER THE GULF OF MEXICO AS TROPICAL STORM BONNIE   
  APPROACHES THE BIG BEND AREA. BANDS OF RAIN WITH RAINRATES OF 6 INCHES 
  PER HOUR OR HIGHER WILL OCCUR OVER THE NEXT THREE HOURS. EXCESSIVE RUNOFF 
  WILL CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
  UNDERPASSES.  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
  BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS WILL FLOOD.

* RESIDENTS IN FLOOD PRONE AREAS SHOULD MONITOR FLOOD CONDITIONS
  AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WATERS
  THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY MOVE TO
  HIGHER GROUND TO ESCAPE FLOOD WATERS.

* DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
  FATALITIES ARE VEHICLE RELATED.


LAT...LON 2933 8315 2941 8321 2942 8328 2952 8340
      2966 8340 2967 8334 2982 8330 2982 8295
      2980 8292 2964 8296 2958 8294 2935 8307
      2929 8317

$$

52-LANIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:35 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 12, 11:35 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1135 AM EDT THU AUG 12 2004

..TORNADO WATCH #742 REMAINS IN EFFECT UNTIL 2 PM EDT (1 PM CDT) FOR
FL BIG BEND..SW/CNTRL GA AND EASTERN PANHANDLE COUNTIES OF
BAY...GULF...CALHOUN AND JACKSON...

..FLOOD WATCH CANCELLED FOR SOUTHEAST ALABAMA AND FLORIDA
PANHANDLE...

..INLAND TROPICAL STORM WIND WARNING CANCELLED...

...HIGH WIND ADVISORY IN EFFECT FOR GADSDEN...LEON...
LIBERTY...LAFAYETTE AND MADISON COUNTIES...

TS BONNIE ONLY ABOUT 15 MILES SSW OF APALACHICOLA AND RAPIDLY
ACCELERATING NEWD. BASED ON CURRENT TRACK..INTENSITY AND OBS...AREAS
W OF APALACH RIVER SHOULD NOT EXPERIENCE WIDESPREAD FLOODING
(ALTOH LOCAL FLOODING REMAINS POSSIBLE). WINDS SHUD NOT REACH
WARNING CRITERIA W OF RIVER AND POSSIBLY E OF RIVER. MAJOR FLOODING
CONTS LIKELY SRN JEFFERSON...LAFAYETTE AND TAYLOR COUNTIES NAD FLOOD
WARNING IN EFFECT FOR THESE AREAS.

 TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FLOOD WATCH THROUGH UNTIL MIDNIGHT ALL ZONES.
FL...TROPICAL STORM WARNING COASTAL COUNTIES FROM
     AL/FL BORDER E TO SUWANNEE RIVER INCLUDING FLZ
     08-12-14-15-18-27-28-34.
     HIGH WIND ADVISORY FOR GADSDEN...LEON...LIBERTY...
     LAFAYETTE AND MADISON COUNTIES
     FLOOD WATCH BIG BEND UNTIL MIDNIGHT ALL ZONES.

&&

BLOCK

PREV DISCUSSION...
.DISCUSSION...WITH TS BONNIE LOCATED ABOUT 85 SSW OF PANAMA
CITY...LATEST RECON DATA SHOWS 35-40 KT WINDS IN NEARBY BUOY IN E
QUAD. LATEST WIND DATA FROM EVX/TLH SHOWS INCREASING LOW TO MID LVL
FLOW. SHEAR LIKELY TO INCREASE THRU MORNING AS CENTER APPROACHES
COAST. GIVEN HIGH DEW POINTS AND SATURATED LO LEVELS..ISOLD TORNADOS
POSSIBLE ESPECIALLY CLOSE TO CENTER WHERE STRONGEST WINDS/SHEAR
EXPECTED. AS BONNIE MOVES ONSHORE AND ACCELERATES INLAND OVER NRN
BIG BEND/SRN GA WILL INTERACT WITH INFLU OF COLD FRONT INCREASING
LIFT AND SHEAR AND CHANCES FOR SEVERE TSTMS EVEN WELL AWAY FROM
CENTER.

REGARDING BONNIE AT THE MOMENT...BAND OF CONVECTION CONTS TO MOVE
WELL AWAY FROM WEAKENING CENTER AS SYSTEM CONTS TO BE INCREASINGLY
SHEARED. LEADING BANDS ALREADY OVER APALACH BAY AND MOVG INLAND.
WITH INCREASING SWLY FLOW UNDER INFLU OF DEEP CENTRAL CONUS
TROF...BONNIE CONTS TO ACCELERATE NEWD ON E SIDE OF TROF AND MAY
COME ONSHORE SLIGHTLY FURTHER EWD THAN PREV EXPECTED AND INTERACT
WITH LAND GENERATING INCREASG SHEAR. LATEST TRACK HAS BONNIE MAKING
LANDFALL BETWEEN ST GEORGE AND APALACHICOLA BETWEEN MIDDAY AND 1 PM
WITH FORECAST WINDS 40-45KT/G50-55KT. GIVEN ABOVE FORECAST DECISION
WILL MAINLY INVOLVE DOWNGRADING TS WARNING W OF APALACHICOLA RIVER.
HEAVY RAIN IN BANDS REMAINS MAIN CONCERN. LOCALIZED FLOODING ACROSS
AREA ALREADY SATURATED IN MANY SPOTS ALSO A CONCERN.

HURRICANE CHARLEY CONTS TO STRENGTHEN INTO POSSIBLE CAT 2 THIS
EVENING AS IT APPROACHES WRN CUBA AND THEN REACH U.S LATE FRI AFTN
OR EVENING. WE ARE CLOSELY MONITORING ITS PROGRESS. AFTERNOON AFD
WILL PROVIDE MORE DETAILS.

FORECAST UPDATES AS NECESSARY.

&&

.MARINE...UPDATED CWF FOR TORNADO WATCH. OTHERWISE WILL MONITOR AND
MAY DOWNGRADE WINDS AND/OR SEAS LATER.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH UNTIL MIDNIGHT ALL ZONES.
GA...FLOOD WATCH THROUGH UNTIL MIDNIGHT  ALL ZONES.
FL.. HURRICANE WARNING COASTAL COUNTIES FROM AL/FL BORDER E TO
      SUWANNEE RIVER INCLUDING FLZ 08-12-14-15-18-27-28-34.
     INLAND TROPICAL STORM WIND WARNING FOR INLAND COUNTIES
      INCLUDING FLZ07-09>11-13-16-17-19-26-29.
     FLOOD WATCH THROUGH UNTIL MIDNIGHT ALL ZONES.

&&

BLOCK

.PREV DISCUSSION...
250 AM EDT THU AUG 12 2004
.SYNOPSIS...TS BONNIE IS NOT LOOKING TOO HEALTHY. ALL OF THE DEEP
CONVECTION APPEARS TO BE ON THE E SIDE OF THE SYSTEM. IT IS NOW
COMING UNDER INCREASING SHEAR AS IT IS PICKED UP BY THE HUGE LONG
WAVE TROUGH THAT IS DOMINATING ERN N AMERICA. THE LATEST TPC
ADVISORY INDICATES A WEAKENED SYSTEM. HURRICANE WARNINGS MAY BE
DOWNGRADED TO TS WARNINGS WITH THE NEXT FULL ADVISORY. HURRICANE
CHARLEY ON THE OTHER HAND CONTINUES TO STRENGTHEN. THE BAD NEWS HERE
IS THAT CHARLEY HAS YET TO SHOW ANY SIGNS OF RECURVATURE. THE
FURTHER W IT GETS BEFORE IT DOES SO, THE BETTER THE CHANCE THAT IT
WILL HAVE A NEGATIVE IMPACT ON OUR FORECAST AREA.

&&

.SHORT TERM...TODAY THROUGH SAT.
THE LATEST ADVISORY ON BONNIE BRINGS TS FORCE WINDS TO THE COAST
BETWEEN CAPE SAN BLAS AND PANAMA CITY BY 14Z WITH LANDFALL NEAR
TYNDALL AFB AROUND 17Z. THE MAIN IMPACT ON THE FORECAST AREA AS A
WHOLE CONTINUES TO BE THE FLOODING POTENTIAL. WE WILL BE EXTENDING
OUR FLOOD WATCH UNTIL MIDNIGHT TO ACCOUNT FOR BONNIE. TS CHARLEY
WILL BE PASSING LARGELY TO OUR E PER THE LATEST ADVISORY. WE ARE
THEREFORE DEFERRING ANY DECISION ON EXTENDING THE WATCH FOR OUR ERN
ZONES INTO FRI, AT LEAST UNTIL THE NEXT TPC CONFERENCE CALL. ANY
DRYING BEHIND BONNIE WILL BE HALTED ACROSS OUR WRN ZONES AS TS
CHARLEY RAPIDLY APPROACHES THE W COAST OF FL FROM THE S. THEREFORE,
WE WILL HAVE AN APPRECIABLE E TO W POP GRADIENT OVER THE AREA ON FRI
AND FRI NIGHT. EVEN ON SAT...THE ETA SHOWS DEEP LAYER MOISTURE AND
LIFT OVER OUR SERN ZONES, SO A NW TO SE POP GRADIENT WAS USED IN THE
FORECAST GRIDS. WENT BELOW MOS TEMPS FOR TODAY DUE TO ABUNDANT RAINS.

.LONG TERM...SAT NIGHT THROUGH WED.
DID NOT REALLY LOOK INTO THESE PERIODS DUE TO FOCUS ON THE SHORT
TERM.

&&

.MARINE...HAD TO DELAY THE RAMP UP IN SEAS FOR THIS MORNING.
HOWEVER, THE BUOYS ARE FINALLY STARTING TO RESPOND WITH SEAS INCHING
UPWARD. THE ERN LEG COMES UNDER THE INFLUENCE OF CHARLEY ON FRI
AFTERNOON AND EVENING. HOWEVER, SINCE THE FLOW WILL BE N TO NW, THE
HIGHER SEAS WILL BE OFFSHORE.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 82 71 84 70 / 90 50 50 40
PFN 82 73 85 71 / 90 40 40 30
DHN 81 69 83 66 / 90 40 30 30
ABY 83 71 84 69 / 90 50 40 40
VLD 84 72 84 71 / 90 60 60 50
CTY 86 74 85 72 / 80 60 70 70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH UNTIL MIDNIGHT ALL ZONES.
GA...FLOOD WATCH THROUGH UNTIL MIDNIGHT  ALL ZONES.
FL.. HURRICANE WARNING COASTAL COUNTIES FROM AL/FL BORDER E TO
      SUWANNEE RIVER INCLUDING FLZ 08-12-14-15-18-27-28-34.
     INLAND TROPICAL STORM WIND WARNING FOR INLAND COUNTIES
      INCLUDING FLZ07-09>11-13-16-17-19-26-29.
     FLOOD WATCH THROUGH UNTIL MIDNIGHT ALL ZONES.

&&

WOOL/18
Hazardous weather outlook, Aug 12, 11:45 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 AM EDT THU AUG 12 2004

...A TROPICAL STORM WARNING IS IN EFFECT FOR THE FLORIDA GULF COAST
FROM THE ALABAMA BORDER EAST TO THE MOUTH OF THE SUWANNEE RIVER...

..TORNADO WATCH #742 REMAINS IN EFFECT UNTIL 2 PM EDT (1 PM CDT) FOR
FL BIG BEND..SW/CNTRL GA AND EASTERN PANHANDLE COUNTIES OF
BAY...GULF...CALHOUN AND JACKSON...

..FLOOD WATCH CANCELLED FOR SOUTHEAST ALABAMA AND FLORIDA
PANHANDLE...

..INLAND TROPICAL STORM WIND WARNING CANCELLED...

...HIGH WIND ADVISORY IN EFFECT FOR GADSDEN...LEON...
LIBERTY...LAFAYETTE AND MADISON COUNTIES...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-131000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
1145 AM EDT THU AUG 12 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE CENTER OF TROPICAL STORM BONNIE WAS APPROACHING THE COAST WEST
OF APALACHICOLA AT 1145 AM EDT (1045 AM CDT). THE STORM WILL THEN
MOVE NORTHEAST ACROSS THE EASTERN PANHANDLE INTO SOUTHWEST GEORGIA
DURING THE AFTERNOON. MARGINAL TROPICAL STORM FORCE WINDS ACROSS THE
COASTAL WATERS WILL DECREASE OVER THE WATERS AND WILL SPREAD FURTHER
INLAND THROUGH THE AFTERNOON AS BONNIE ACCELERATES NORTHEAST.
FLOODING IS EXPECTED TO CONTINUE ACROSS THE SOUTHEAST BIG BEND AND
LIKELY TO SPREAD THIS AFTERNOON INTO SOUTH CENTRAL GEORGIA.
SUSTAINED TROPICAL STORM FORCE WINDS AND LARGE SCALE FLOODING ARE
NOT EXPECTED FOR SOUTHEAST ALABAMA OR SOUTHWEST GEORGIA. THERE IS
ALSO A SLIGHT RISK OF TORNADOES TODAY AS BONNIE MAKES LANDFALL...A
TORNADO WATCH HAS BEEN ISSUED FOR THE FLORIDA IN THE BIG BEND AND
GEORGIA.

STORM SURGE OF 1 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS EXPECTED ALONG
THE GULF COAST NEAR AND TO THE EAST OF WHERE THE CENTER MAKES
LANDFALL. A STORM SURGE OF 3 TO 4 FEET ABOVE NORMAL IS STILL POSSIBLE
IN THE BAYS. SEAS OVER THE GULF COASTAL WATERS ARE EXPECTED TO
INCREASE TO 10 TO 12 FEET TODAY...ESPECIALLY TO THE WEST OF
APALACHICOLA. THIS WILL RESULT IN VERY ROUGH SURF ALONG THE PANHANDLE
AND WESTERN FLORIDA BIG BEND COAST...AND SMALL CRAFT SHOULD REMAIN IN
PORT.

TROPICAL STORM BONNIE WILL PRODUCE LOCALLY HEAVY RAINS...WHICH WILL
BE AIDED BY CONVECTION FROM THE APPROACHING COLD FRONT. ANY
ADDITIONAL HEAVY RAINFALL WILL EXACERBATE THE FLOODING POTENTIAL...
AS SATURATED GROUND CONDITIONS EXIST IN MANY AREAS DUE TO RECENT
HEAVY RAINS. WIDESPREAD 4 TO 6 INCH RAINFALL TOTALS WITH LOCALLY
HIGHER AMOUNTS ARE EXPECTED. THIS WOULD CAUSE WIDESPREAD FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS. CONDITIONS WILL IMPROVE QUICKLY
TONIGHT AS BONNIE MOVES AWAY FROM THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE LATEST ADVISORY ON HURRICANE CHARLEY HAS THE SYSTEM MAKING
LANDFALL DOWN THE COAST NEAR SAINT PETE BEACH FRIDAY AFTERNOON.
THUS...OUR FORECAST AREA WOULD BE ON THE WEAK SIDE OF THE SYSTEM WITH
MINIMAL IMPACT. STILL...TROPICAL STORM FORCE WINDS WILL GET CLOSE TO
OUR EASTERN MOST GULF COASTAL WATERS. IT SHOULD BE NOTED THAT JUST A
SLIGHT WESTWARD DEVIATION IN THE FORECAST TRACK WOULD
BRING THE SYSTEM INTO THE APALACHEE BAY. A HURRICANE IN THE APALACHEE
BAY WOULD CAUSE CONSIDERABLE STORM SURGE AND WIND DAMAGE...ALONG WITH
FLOODING RAINS. ALL INTERESTS IN THE FLORIDA BIG BEND ARE ENCOURAGED
TO MONITOR THE PROGRESS OF HURRICANE CHARLEY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION IS REQUESTED TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES DUE TO TROPICAL STORM BONNIE.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

BLOCK

In the hours before

Special weather statement, Aug 12, 9:00 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT THU AUG 12 2004

FLZ011>019-026>029-034-GAZ120>131-142>148-155>161-121800-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COLQUITT GA-COOK GA-DECATUR GA-DIXIE FL-
DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL-
IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEE GA-
LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-
QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-THOMAS GA-
TIFT GA-TURNER GA-WAKULLA FL-WORTH GA-
900 AM EDT THU AUG 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH AS TROPICAL
STORM BONNIE MAKE LANDFALL FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PORTIONS OF THE FLORIDA
PANHANDLE...EFFECTIVE UNTIL 200 PM EDT THURSDAY AFTERNOON(100 PM CDT
THURSDAY AFTERNOON).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN FLORIDA...BAY...JACKSON...CALHOUN...GULF...GADSDEN...LIBERTY
...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR...
DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

10-BOLINSKI
Special weather statement, Aug 12, 12:37 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1237 PM EDT THU AUG 12 2004

FLZ028-121808-
TAYLOR FL-
1239 PM EDT THU AUG 12 2004

AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF VERY INTENSE THUNDERSTORMS ABOUT 15 MILES
OFFSHORE OF TAYLOR COUNTY.  THESE THUNDERSTORMS WILL RAPIDLY PUSH
EAST AND STRIKE THE TAYLOR COUNTY COAST AT AROUND 1PM. PEOPLE ALONG
THE COAST INCLUDING ADAMS BEACH DEKLE BEACH AND KEATON BEACH MAY
EXPERIENCE WIND GUSTS TO 60 MPH BY ABOUT 1PM. PEOPLE IN THESE AREAS
SHOULD GO TO A SAFE LOCATION IMMEDIATELY.  LOCALLY HIGH SEAS WILL
REACH THE SHORE WITH THESE THUNDERSTORMS PRODUCING A BRIEF RAPID
SURGE TO AROUND 4 TO 5 FEET ABOVE NORMAL.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

11-GOREE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:12 AM EDTFlash Flood WarningTAEJefferson, Lafayette, Taylor4 hr
Aug 12, 12:43 PM EDTFlash Flood WarningTAEDixie32 min

Nearby

Flash Flood Warnings in Florida, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.